Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 82, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 9, 2016, 3:13 PM EST. It took effect at Nov 10, 2016, 4:00 AM EST. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 3:13 PM EST (20:13 UTC)
- In effect from
- Nov 10, 2016, 4:00 AM EST
- Expired
- Nov 11, 2016, 9:03 PM EST
- In force
- 41 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
826 WHUS73 KGRR 092013 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 313 PM EST WED NOV 9 2016 LMZ844>849-100415- /O.NEW.KGRR.SC.Y.0082.161110T0900Z-161111T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 313 PM EST WED NOV 9 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM THURSDAY TO 4 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM THURSDAY TO 4 PM EST FRIDAY. * WINDS...SOUTHWEST INCREASING TO 20 TO 30 KNOTS THURSDAY. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT AND 4 TO 8 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
9 follow-up statements
358 WHUS73 KGRR 100203 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 903 PM EST WED NOV 9 2016 LMZ844>849-101015- /O.CON.KGRR.SC.Y.0082.161110T0900Z-161111T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 903 PM EST WED NOV 9 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM THURSDAY TO 4 PM EST FRIDAY... * WINDS...SOUTHWEST INCREASING TO 20 TO 30 KNOTS THURSDAY. * WAVES...BUILDING TO 3 TO 5 FEET LATE TONIGHT AND 4 TO 8 FEET ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
942 WHUS73 KGRR 100851 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 351 AM EST THU NOV 10 2016 LMZ844>849-101700- /O.EXT.KGRR.SC.Y.0082.161110T0900Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 351 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY. NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TONIGHT. ON FRIDAY WINDS WILL BECOME NORTH AT 15 TO 25 KNOTS. * WAVES...WILL BUILD TO 5 TO 8 FEET TODAY. WAVES WILL BE IN THE 4 TO 6 FOOT RANGE MUCH OF TONIGHT AND FRIDAY BEFORE SUBSIDING FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
754 WHUS73 KGRR 101435 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 935 AM EST THU NOV 10 2016 LMZ844>849-102245- /O.CON.KGRR.SC.Y.0082.000000T0000Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 935 AM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...SOUTHWEST INCREASING TO 30 KNOTS TODAY. NORTHWEST WINDS TO 30 KNOTS ARE EXPECTED TONIGHT. ON FRIDAY WINDS WILL BECOME NORTH AT 15 TO 25 KNOTS. * WAVES...WILL BUILD TO 5 TO 8 FEET TODAY. WAVES WILL BE IN THE 4 TO 6 FOOT RANGE MUCH OF TONIGHT AND FRIDAY BEFORE SUBSIDING FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
055 WHUS73 KGRR 101944 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 244 PM EST THU NOV 10 2016 LMZ844>849-110345- /O.CON.KGRR.SC.Y.0082.000000T0000Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 244 PM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH TO NORTHWEST TO 30 KNOTS INTO VETERANS DAY. * WAVES...4 TO 9 FEET INTO VETERANS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
458 WHUS73 KGRR 110211 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 911 PM EST THU NOV 10 2016 LMZ844>849-111015- /O.CON.KGRR.SC.Y.0082.000000T0000Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 911 PM EST THU NOV 10 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH TO NORTHWEST TO 30 KNOTS INTO VETERANS DAY. * WAVES...4 TO 9 FEET INTO VETERANS DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WDM
272 WHUS73 KGRR 110852 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 AM EST FRI NOV 11 2016 LMZ844>849-111700- /O.CON.KGRR.SC.Y.0082.000000T0000Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 352 AM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH 15 TO 30 KNOTS TODAY DIMINISHING TO LESS THAN 10 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DUKE
519 WHUS73 KGRR 111451 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 951 AM EST FRI NOV 11 2016 LMZ844>849-112300- /O.CON.KGRR.SC.Y.0082.000000T0000Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 951 AM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH TO 30 KNOTS TODAY DIMINISHING TO LESS THAN 10 KNOTS TONIGHT. * WAVES...4 TO 7 FEET TODAY SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
604 WHUS73 KGRR 112025 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 325 PM EST FRI NOV 11 2016 LMZ844>849-120430- /O.CON.KGRR.SC.Y.0082.000000T0000Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 325 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WINDS...NORTH 10 TO 20 KNOTS DIMINISHING TO LESS THAN 10 KNOTS TONIGHT. * WAVES...3 TO 5 FEET TODAY SUBSIDING TO 1 TO 3 FEET LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
793 WHUS73 KGRR 120203 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 903 PM EST FRI NOV 11 2016 LMZ844>849-120315- /O.CAN.KGRR.SC.Y.0082.000000T0000Z-161112T0600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 903 PM EST FRI NOV 11 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED BELOW CRITERIA. $$ WDM
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 9, 3:00 PM EST, 13 minutes earlier.
Area forecast discussion, Nov 9, 3:00 PM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
300 PM EST Wed Nov 9 2016
LATEST UPDATE...
Synopsis/Short Term/Long Term/Hydro/Marine
.SYNOPSIS...
Issued at 300 PM EST Wed Nov 9 2016
Fair weather will continue through the rest of the week and
weekend. It will become windy Thursday and a cold front will move
through but not bring any precipitation with it Thursday night.
Another high pressure ridge will build in to bring fair weather
Friday through the weekend.
&&
.SHORT TERM...(This evening through Friday night)
Issued at 300 PM EST Wed Nov 9 2016
Short term fcst concerns are minimal. High pressure will continue
in control of the wx pattern tonight bringing fair weather with
mostly clear skies.
Dry weather will continue Thursday and it will become windy with
12Z bufkit time height x-sections of wind profiles/mixing height
showing potential for gusts to reach at least 30-35 mph from around
midday through the afternoon.
12Z short range guidance consensus continues to indicate that
there will be no pcpn associated with frontal passage Thursday
night. Fair weather will then continue Friday as a high pressure
ridge builds in from the northwest.
.LONG TERM...(Saturday through Wednesday)
Issued at 300 PM EST Wed Nov 9 2016
No big storms in the extended. Upper trough moves east with
moderating temperatures on Saturday as heights rise. There is a very
low chance for some showers late Monday and Tuesday as a clipper
brings a cold front through. There is a better chance Wednesday as
upper trough digs across the Great Lakes. Details on timing and
coverage are uncertain. Given ensemble spread and low confidence,
POPs were not touched for Tuesday/Wednesday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 107 PM EST Wed Nov 9 2016
VFR conditions will continue through Thursday afternoon. Winds
will go west this afternoon around 10 knots then southwest on
Thursday and increase to 15 knots with gusts over 20 knots and
perhaps as high as 30 knots Thursday afternoon.
&&
.MARINE...
Issued at 300 PM EST Wed Nov 9 2016
A new small craft advisory will go into effect from early Thursday
morning through Friday afternoon. Southwest winds will ramp up
significantly Thursday and winds and wave heights will remain
hazardous to small craft through Friday afternoon before finally
diminishing.
&&
.HYDROLOGY...
Issued at 300 PM EST Wed Nov 9 2016
A Flood Advisory remains in effect for the Maple River at Maple
Rapids through late tonight. The river continues a very slow fall.
Otherwise, there are no hydro concerns. Predominantly dry weather is
expected through the weekend.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...Small Craft Advisory from 4 AM Thursday to 4 PM EST Friday for
LMZ844>849.
&&
SYNOPSIS...Laurens
SHORT TERM...Laurens
LONG TERM...Ostuno
AVIATION...Ostuno
HYDROLOGY...EBW
MARINE...LaurensHazardous weather outlook, Nov 9, 5:30 AM EST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 530 AM EST WED NOV 9 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-101030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 530 AM EST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-101030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 530 AM EST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT CONDITIONS HAZARDOUS TO SMALLER CRAFT WILL PERSIST INTO THIS MORNING. WAVES OF 3 TO 5 FEET EARLY THIS MORNING WILL SUBSIDE BY MIDDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WINDS AND WAVES WILL BECOME HAZARDOUS TO SMALL CRAFT ONCE AGAIN THURSDAY MORNING WHICH WILL CONTINUE INTO FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DUKE
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.